MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH ANTI-HUMAN GLOBULIN ANTI-IGG (RABBIT) (GREEN) IH-CARD AHG ANTI-IGG; IH-CARD AHG ANTI-IGG 288 CARDS

BIO-RAD MEDICAL DIAGNOSTICS GMBH ANTI-HUMAN GLOBULIN ANTI-IGG (RABBIT) (GREEN) IH-CARD AHG ANTI-IGG; IH-CARD AHG ANTI-IGG 288 CARDS
Catalog Number 813422100
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported that a specimen was tested as a rh(d) positive on ih-1000 using the ih card ahg anti-igg.But when the specimen was re-tested manually, the result was b rh(d) positive.The customer repeated the testing on ih-1000 and the result came back as b rh(d) positive.The information provided by the customer and the complained ih-card do not match.The customer reported an incorrect abo blood group typing, but filed his complaint for an ih-card ahg anti-igg which is not suited for abo blood group typing, but for antibody screening and identification.Therefore our quality control laboratory required the correct product and lot information, but the customer has so far not come forward with this information.Due to the lack of information a testing of the retention sample has not yet been performed.And because of the missing lot information a review of the batch record documentation of the supposedly defective product was not possible.
 
Event or Problem Description
The customer reported that a specimen (hereinafter referred to as sample a) was tested as a rh (d) positive on ih-1000.But when the specimen was retested manually, the result was b rh (d) positive.The customer repeated the testing on ih-1000 and the result came back as b rh (d) positive.The customer specified that there were only two samples on the same rack which were processed directly one after the other.One of these samples was a rh (d) positive (hereinafter referred as sample b).The information initially provided by the customer and the complained ih-card did not fit together.The customer reported an incorrect abo blood group typing, but filed his complaint for an ih-card ahg anti-igg (lot 8825050) which is not suited for abo blood group typing, but for antibody screening and identification.The affected ih-card abo/d (dvi-)+rev a1,b art.-no.813112100 lot no.8817120 (expiry date 2019-08-24) was only noted when the trace file analysis was performed.The customer did not provided any patient sample but only some screenshots of the results of both samples tested.It was noted that at the first testing the ih-1000 with the serial number 5100022 was used.First sample loaded on the rack was sample b with the expected blood group a rh (d) positive.Thereafter two samples with the same barcode (referring as sample a) were loaded.In case of the presence of two samples with the same barcode the ih-1000 as a safety system and displays the warning message "two sample tubes with same barcode identified" on the main-screen and only the first sample tube identified will be tested.In this case, two results were obtained for the three (3) samples on the same rack.The results were a rh (d) positive.Therefore, we highly suspect that the complaint was more linked an user error by incorrect labeling of the tube sample which could explain the difference on the blood group results.For further investigations, we requested the information if it is accepted and possible at the customer site to duplicate the barcode sample.Unfortunately, the customer has never replied to this and other questions.A review of the batch record documentation showed no irregularities which might have negative influences on the quality of the allegedly defective lot.Based on the information available we assume that a mixing of samples occurred due to a possible duplication of the same barcode sample for two different patient samples.
 
Additional Manufacturer Narrative
This is our final report on this incident.

Brand Name
ANTI-HUMAN GLOBULIN ANTI-IGG (RABBIT) (GREEN) IH-CARD AHG ANTI-IGG
Common Device Name
IH-CARD AHG ANTI-IGG 288 CARDS
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
MDR Report Key8110185
Report Number9610824-2018-00081
Device Sequence Number17068271
Product Code QHS
UDI-Device Identifier07611969964857
UDI-Public(01)07611969964857
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
125098
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2019
Device Catalogue Number813422100
Device Lot Number8825050
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2018
Supplement Date Received by Manufacturer10/30/2018
Initial Report FDA Received Date11/28/2018
Supplement Report FDA Received Date01/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HI-CARD ABO/D (DVI-)+REV A1,B, LOT 8817120.; IH-1000, #5100013.; IH-1000, #5100013.